MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-90-P-NS-0
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No code available ((b)(4)) for adverse event - aborted procedure.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During a left leg angioplasty procedure, it was reported, a crosscath support catheter was advanced over a tight angle/steep bifurcation in the patient's anatomy.No scarring of the access site or calcification of the vasculature was reported.A hiwire hydrophilic wire guide was activated with heparinized saline and advanced through the catheter but perforated through the catheter at the point of the steep bifurcation.A kink was noted in the crosscath support catheter.These two devices were removed from the patient and a cxi support catheter was then used and kinked at the bifurcation as well.This device was removed and the procedure was aborted.Per the complainant the probable cause for device failures was patient anatomy.Per the complainant, the procedure will not be rescheduled.No patient adverse effects have been reported.This report captures the aborted procedure.Please reference also 1820334-2018-02607 which captures sharp edges on the crosscath support catheter.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use(ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that there was biomatter on the winged hub.The catheter shaft under the strain relief was checked for damage, however none was visible.The outer diameter was 12cm, and the overall length from the distal end to the strain relief was 90.0cm.All marker bands were present.No kinks or other signs of damage were noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device, which states ¿this catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.This catheter should only be used by physicians qualified to perform percutaneous vascular interventions.¿ moreover, a review of the quality control procedures was conducted and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device but may lie with the patient¿s condition as a steep bifurcation was reported.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7889956
Report Number1820334-2018-02689
Device Sequence Number2365877
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)210409(10)8759068
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number8759068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED; PREVIOUSLY STATED
Outcome Attributed to Adverse Event Other;